Alert archive / Iowa / River Flood Advisories in 2007
River Flood Advisory 46, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood advisory at Oct 18, 2007, 5:07 AM CDT for Delaware County, Jones County, Iowa. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 5:07 AM CDT (10:07 UTC)
- Expired
- Oct 18, 2007, 12:03 PM CDT
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
Counties Delaware County, IA, Jones County, IA
The radar
The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood advisory went out at Oct 18, 2:58 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 18, 2:58 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 258 AM CDT THU OCT 18 2007 .SYNOPSIS... A STRONG FALL STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY THROUGH FRIDAY. COLD AIR BEING PULLED DOWN BEHIND THE STORM WILL RESULT IN A COOL FRIDAY. THE ACTIVE WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT WEEK WITH ANOTHER STORM SYSTEM FORECAST TO AFFECT THE REGION SUNDAY NIGHT INTO MONDAY. && .DISCUSSION... IMPRESSIVE SYSTEM MOVING THROUGH THE MIDWEST THAT CONTINUES TO DEEPEN. EARLIER SEVERE CONVECTION ACROSS KANSAS/MISSOURI APPEARS TO HAVE SET OFF A GRAVITY WAVE WHICH HAS RESULTED IN 4-5MB PRESSURE FALLS AS OF 06Z ACROSS THE AREA ALONG WITH A MESO LOW NEAR KUIN. SATELLITE/RADAR DATA INDICATE THE DRY SLOT WILL BE ENTERING THE SOUTHERN CWFA AROUND 12Z AND MOVE NORTHEAST. SHOULD SEE RESPECTABLE PRECIP IN THE 12-15Z TIME FRAME WITH THE BEST CHANCES NORTH. NEXT VORT MAX COMBINED WITH WHAT INSOLATION THAT OCCURS SHOULD FIRE OFF SCATTERED POPS THE SECOND HALF OF THE MORNING. 06Z RUC AND OTHER MODELS ARE POINTING TO A LINE OF LOW TOPPED CONVECTION DEVELOPING IN EASTERN MISSOURI AROUND MID DAY AND THEN RACING NORTHEAST ON THE STRONG LLJ. SAID MCS MAY GRAZE THE EXTREME SOUTH AND EASTERN PARTS OF THE CWFA. HOWEVER...MCS SHOULD BE STILL ORGANIZING WHEN/IF IT AFFECT THE FAR SOUTHERN CWFA. THUS BELIEVE THE OVERALL SEVERE THREAT IS LOW BUT CANNOT BE RULED OUT. WRAP AROUND CLOUDS/PRECIP TO AFFECT THE AREA THURSDAY NIGHT/FRIDAY. FRIDAY COULD BE INTERESTING AS PRESSURE GRADIENT IS STRONGER THAT TODAY. IF CLEARING OCCURS FAST ENOUGH...HIGHER MOMENTUM AIR WOULD HAVE A CHANCE TO MIX DOWN. THUS POTENTIAL THERE FOR POSSIBLE HEADLINES ON FRIDAY FOR WIND. AS FOR THE EXTENDED...DID NOT TOUCH FRIDAY NIGHT ON DUE TO CURRENT ONGOING WEATHER. GLOBAL MODELS CONTINUE TO INDICATE ANOTHER ALBEIT WEAKER SYSTEM AFFECTING THE REGION IN THE SUNDAY NIGHT MONDAY TIME PERIOD. ...08... && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS WILL CONTINUE THROUGH 12Z IN THE CID...DBQ AND POSSIBLY MLI TAF SITES...WHILE BRL SHOULD SEE ACTIVITY END BY 09Z. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH 02Z TONIGHT IN ALL SITES. MVFR CIGS OF 2000 TO 3000 FT WILL CONTINUE THROUGH 15Z...WITH TEMPORARY LIFR CIGS OF 500 FT LIKELY IN ALL SITES. AFTER 15Z...EXPECT TEMPORARY MVFR CIGS OF 3000 TO 3500FT...WITH LOWER CONDITIONS IN ISOLATED CONVECTION. VISIBILITIES WILL BE 5 TO 6 MILES IN LIGHT FOG THROUGH THE PERIOD...BUT WILL BE SIGNIFICANTLY LOWER IN SHOWERS AND STORMS...1 TO 3 MILES. BY 15Z AND THROUGH THE REMAINDER OF THE PERIOD...STRONG SOUTH WINDS WILL BECOME SOUTHWEST AND THEN WEST...POSSIBLY GUSTING TO 30 KTS AT TIMES THIS AFTERNOON AND TONIGHT. ...ERVIN... && .HYDRO... AREA RIVERS ARE ON THE RISE...WITH FLOODING POSSIBLE ON THE IOWA...CEDAR...WAPSIPINICON...SKUNK. MODERATE FLOODING IS EXPECTED ON THE IOWA RIVER AT MARENGO. RAINFALL THAT HAS FALLEN EXCEEDED MODEL INPUT IN MANY AREAS...AND FORECAST WILL BE TAKE THIS NEW DATA INTO ACCOUNT LATER THIS MORNING. ...ERVIN... .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Oct 18, 5:00 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT THU OCT 18 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-191000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND POSSIBLY BY LATE MORNING. A COUPLE OF STORMS MAY BECOME SEVERE DURING THE AFTERNOON HOURS. TONIGHT...BREEZY CONDITIONS ARE EXPECTED TO DEVELOP ALONG WITH SCATTERED SHOWERS. SIGNIFICANT RISES ALONG WITH SOME FLOODING ARE OCCURRING ON AREA RIVERS DUE TO THE RECENT HEAVY RAIN ACROSS IOWA. REFER TO LOCAL HYDROLOGIC PRODUCTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDY CONDITIONS WILL BE SEEN ACROSS THE AREA ON FRIDAY. THERE IS THE POSSIBILITY THAT A WIND ADVISORY MAY BE NEEDED FOR FRIDAY. FLOODING WILL BE SEEN ON SOME AREA RIVERS THIS WEEKEND DUE TO THE RECENT HEAVY RAIN ACROSS IOWA. RIVERS THAT WILL LIKELY BE AFFECTED ARE THE CEDAR...ENGLISH...IOWA...WAPSIPINICON...NORTH SKUNK...AND SKUNK RIVERS. LOOKING FURTHER OUT...ANOTHER FALL STORM SYSTEM COULD POTENTIALLY AFFECT THE REGION SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Oct 17, 11:12 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1112 PM CDT WED OCT 17 2007 ILZ001-002-007-009-016-180615- JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-HENRY IL- INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS...KEWANEE 1112 PM CDT WED OCT 17 2007 ...LINE OF STRONG THUNDERSTORMS MOVING THROUGH... AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR ELIZABETH... TO CLINTON AND ORION MOVING NORTH NORTHEAST AT AROUND 40 MPH. THE LINE OF STORMS WILL MOVE ACROSS MUCH OF THE AREA OVER THE NEXT 1 TO 2 HOURS AND BRING STRONG GUSTY WINDS OF 25 TO 40 MPH WITH LOCALIZED HIGHER GUSTS TO NEAR 50 MPH POSSIBLE. INTENSE RAINFALL CAN ALSO BE EXPECTED WITH A QUICK ONE HALF TO THREE QUARTERS OF AN INCH POSSIBLE IN JUST 30 MINUTES. THIS HEAVY RAIN WILL BRING POOR VISIBILITY AND CREATE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS.
Special weather statement, Oct 18, 12:46 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1246 AM CDT THU OCT 18 2007 IAZ051>054-063>068-076>078-087>089-098-099-ILZ001-015-024>026-034- 035-MOZ009-010-180700- LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-JACKSON IA- JONES IA-BENTON IA-LINN IA-CLINTON IA-CEDAR IA-IOWA IA-JOHNSON IA-SCOTT IA-MUSCATINE IA-WASHINGTON IA-KEOKUK IA-LOUISA IA-JO DAVIESS IL-MCDONOUGH IL-ROCK ISLAND IL-HANCOCK IL-WARREN IL-HENDERSON IL-MERCER IL-CLARK MO-SCOTLAND MO- 1246 AM CDT THU OCT 18 2007 ...AREAS OF HEAVY RAIN AND THUNDERSTORMS EARLY THIS MORNING... A LARGE AREA OF HEAVY RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE AND REDEVELOP ACROSS THE AREA THROUGH 3 AM. INTENSE RAINFALL CAN ALSO BE EXPECTED AT TIMES...WITH A QUICK ONE HALF TO THREE QUARTERS OF AN INCH POSSIBLE IN AN HOUR. THIS HEAVY RAIN WILL BRING POOR VISIBILITY AND CREATE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. IN ADDITION...SOME AREA CREEKS ARE RUNNING HIGH FROM EARLIER RAINS AND LOCALIZED HEAVY RAIN MAY CAUSE SOME MINOR FLOODING. NEVER CROSS A FLOODED ROAD. ERVIN
Special weather statement, Oct 18, 2:34 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 234 AM CDT THU OCT 18 2007 IAZ051-052-063-064-076-077-180840- BENTON IA-LINN IA-IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA- 234 AM CDT THU OCT 18 2007 ...MINOR FLOODING POSSIBLE ON AREA CREEKS... HEAVY RAIN WILL END QUICKLY THROUGH 3 AM...BUT RECENT RUN OFF COMBINED WITH WET SOILS HAS ALLOWED AREA CREEKS...INCLUDING CLEAR CREEK IN JOHNSON COUNTY...TO RISE TO BANK FULL OR SEE MINOR FLOODING. IN ADDITION...URBAN RAINFALL RUN OFF IN THE LAST HOUR MAY CAUSE MINOR STREET FLOODING UNTIL DRAINAGE SYSTEMS CATCH UP. WHILE FLASH FLOODING HAS NOT BEEN REPORTED...AND RAINFALL IS DECREASING BE AWARE THAT YOU MAY ENCOUNTER MINOR FLOODING WHILE TRAVELING THROUGH 4 AM THIS MORNING. DO NOT CROSS A FLOODED ROADWAY. ERVIN
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:08 AM CDT | River Flood Warning | DVN | Jones, Linn | 8 hr |
| Oct 18, 4:08 AM CDT | River Flood Warning | DVN | Clinton, Scott | 8 days |
| Oct 18, 4:08 AM CDT | River Flood Warning | DVN | Johnson, Washington | 38 hr |
| Oct 18, 5:07 AM CDT | River Flood Advisory | DVN | Johnson, Louisa, Washington | 25 hr |
| Oct 18, 5:07 AM CDT | River Flood Advisory | DVN | Louisa | 53 hr |
| Oct 18, 5:07 AM CDT | River Flood Advisory | DVN | Louisa | 5 days |
| Oct 18, 5:07 AM CDT | River Flood Advisory | DVN | Henry, Jefferson, Washington | 53 hr |
| Oct 18, 5:07 AM CDT | River Flood Advisory | DVN | Cedar, Louisa, Muscatine | 53 hr |
| Oct 18, 6:54 AM CDT | River Flood Advisory | DVN | Lee, Van Buren | 15 hr |
| Oct 18, 6:54 AM CDT | River Flood Advisory | DVN | Lee | 51 hr |
| Oct 18, 9:46 AM CDT | Wind Advisory | DVN | Cedar, Clinton, Des Moines, Dubuque, Henry, Jackson and 5 more | 9 hr |
| Oct 18, 11:48 AM CDT | River Flood Warning | DVN | Louisa | 4 days |
Nearby
River Flood Advisories in Iowa, 2007Every river flood advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.